Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Feb 9, 1999, 10:35 AM PST for Amador County, Calaveras County, Tuolumne County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 1999, 10:35 AM PST (18:35 UTC)
- Expired
- Feb 9, 1999, 1:00 PM PST
- In force
- 2 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Amador County, CA, Calaveras County, CA, Tuolumne County, CA
The radar
The Sacramento radar (KDAX), 117 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 6.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 091836 FFWSAC CAC005-009-109-092130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1035 AM PST TUE FEB 9 1999 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED/EXTENDED A * FLASH FLOOD WARNING FOR... WESTERN AMADOR COUNTY IN CENTRAL CALIFORNIA WESTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA * UNTIL 100 PM PST * AT 1030 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAIN ACROSS WESTERN AMADOR COUNTY SOUTH THROUGH TUOLUMNE COUNTY...MOVING SLOWLY EAST. * AREAS AFFECTED BY FLOODING INCLUDE...PLYMOUTH...IONE...THE LAKE CAMANCHE AREA...SAN ANDREAS...VALLEY SPRINGS...AND A"LONG HIGHWAY 12 BETWEEN SAN ANDREAS AND VALLEY SPRINGS. TRAVEL INTO THESE AREAS SHOULD BE AVOIDED THE NEXT SEVERAL HOURS. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. KRUZDLO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 10:00 AM PST, 35 minutes earlier.
Area forecast discussion, Feb 9, 10:00 AM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PST TUE FEB 9 1999
FRONT HAS SLOWED ITS EASTWARD PROGRESS AS PATTERN BECOMES MORE NORTH
TO SOUTH ORIENTED WITH STRONG JET THROUGH THE BASE OF THE TROF NOW
MOVING ONTO THE COAST. MAIN CONCERN IS FLOODING AS BAND OF HEAVY
PRECIP HAS SLOWED AND IS NOW DUMPING OVER THE SIERRA AND FOOTHILLS.
NEEDLESS TO SAY WILL CONTINUE WINTER STORM WARNING FOR THE SIERRA
WHERE ANOTHER FOOT OR MORE OF SNOW MAY ACCUMULATE THIS
AFTERNOON...AND HAVE EXTENDED FLOOD ADVISORIES FOR THE VALLEY AND
FOOTHILLS.
OTHER CONCERN FOR THIS AFTERNOON WILL BE POSSIBILITY OF THUNDERSTORMS
OVER THE VALLEY. SATELLITE IMAGERY SHOWING LOTS OF CONVECTION OFF THE
COAST...AND QUICK GLANCE AT MORNING MODELS SHOWS VERY STEEP LAPSE
RATES MOVING INLAND THIS AFTERNOON...AND ENOUGH MOISTURE AND SURFACE
HEATING TO SUPPORT AT LEAST A FEW THUNDERSTORMS.
WILL CANCEL WIND ADVISORY FOR THE VALLEY AND SIERRA FOOTHILLS AS
PRESSURE GRADIENTS ARE NOW WEAKENING BEHIND SURFACE LOW RACING TO THE
NORTHEAST.
UPDATES TO ZONES WILL BE ISSUED BY NOON TO MASSAGE CURRENT WEATHER.
ROWE
.STO...WINTER STORM WARNING TODAY FOR THE FOR THE NORTHERN SIERRA
NEVADA AND SOUTHERN CASCADES INCLUDING LASSEN NATIONAL PARK
AND EASTERN SHASTA COUNTY.
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL NOON FOR THE
SACRMANTO AND NORTHERN SAN JOAQUIN VALLEYS AND ADJACENT
SIERRA FOOTHILLS.The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:46 AM PST | Flash Flood Warning | STO | Calaveras | 119 min |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.